Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 187, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 3, 2017, 4:37 PM MDT for Yuma County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 4:37 PM MDT (22:37 UTC)
- Expired
- Jul 3, 2017, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671
WUUS53 KGLD 032237
SVRGLD
COC125-032315-
/O.NEW.KGLD.SV.W.0187.170703T2237Z-170703T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
437 PM MDT MON JUL 3 2017
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northwestern Yuma County in northeastern Colorado...
* Until 515 PM MDT
* At 437 PM MDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Crook to 4 miles southeast of
Lone Star to 3 miles south of Otis, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Yuma and Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 10246 4000 10254 3985 10280 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 2237Z 326DEG 26KT 4080 10273 4031 10277 4010 10297
HAIL...1.00IN
WIND...60MPH
$$
Lockhart1 follow-up statement
559
WWUS53 KGLD 032251
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
451 PM MDT MON JUL 3 2017
COC125-032315-
/O.CON.KGLD.SV.W.0187.000000T0000Z-170703T2315Z/
Yuma CO-
451 PM MDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN YUMA COUNTY...
At 450 PM MDT, severe thunderstorms were located along a line
extending from 7 miles north of Haxtun to 8 miles north of Yuma to 7
miles south of Otis, moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Yuma and Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4044 10246 4000 10254 3985 10280 4035 10279
4035 10278 4044 10278
TIME...MOT...LOC 2250Z 326DEG 26KT 4074 10268 4025 10272 4004 10292
HAIL...1.50IN
WIND...60MPH
$$
LockhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:28 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 3, 1:28 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Goodland KS 128 PM MDT Mon Jul 3 2017 .SHORT TERM...(This evening through Tuesday) Issued at 128 PM MDT Mon Jul 3 2017 Another weather disturbance embedded within northwest flow aloft is forecast to emerge over the northeastern plains of Colorado including Yuma south through Kit Carson counties. Isolated showers and thunderstorms are intially expected with a gradual increase in coverage and possible intensity this evening as it moves east across the area. Another possibility is similar to last night with showers/thunderstorms moving southeast from central Nebraska. HRRR suggesting wind gusts in the 50 to 60 mph range so for now have added gusty winds to the grids. Precipitation should be out of the area shortly after midnight. Low temperatures in the mid 50s to mid 60s. For Tuesday am expecting plenty of sunshine by mid to late morning. Models suggesting another weather disturbance moving into the western 2/3 of the area a little sooner compared to the past few days with a few thunderstorms possible generally from McCook to Tribune/Leoti and points west by 00z Wednesday. Afternoon temperatures expected to reach the upper 80s to low 90s. .LONG TERM...(Tuesday night through Monday) Issued at 128 PM MDT Mon Jul 3 2017 Shower and thunderstorm chances continue into Tuesday night from the afternoon as a weak shortwave moves east of the region. Height rises to the west should hinder convection, but cannot rule out a few thunderstorms. Severe weather will be possible generally north of Interstate 70 with large hail and damaging winds as the main threats. An upper ridge over the western CONUS expands north and east on Wednesday and Thursday, keeping the area under north northwest flow aloft. High pressure dominates the pattern, resulting in dry conditions during this timeframe. However, guidance has introduced a quick shot at precipitation Thursday night into Friday as a disturbance rotates around the eastern edge of the high pressure. A backdoor cold front approaches the High Plains on Friday, stalling across the region for the weekend. Meanwhile, the ridge to the west flattens/regresses and the area is placed under northwest flow aloft, allowing disturbances to work their way across the region. This setup enables patchy shower and thunderstorm chances to return to the forecast through the end of the period. It's a bit too soon to tell the timing and location of the waves passing through the eastern periphery of the ridge, so will have to monitor in the coming days and refine the forecast. High temperatures will be in the upper 80s to upper 90s throughout the period. However, a few locations along the Nebraska border could see temperatures near 100 degrees on Thursday. Low temperatures will be in the upper 50s to upper 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1130 AM MDT Mon Jul 3 2017 For KGLD and KMCK, vfr conditions expected outside of possible thunderstorm activity. Latest thinking is for showers and thunderstorms to possibly impact the KGLD terminal in the 01z-04z timeframe from the west and KMCK to be impacted from convection possibly from the west and/or northwest in the 04z-07z timeframe and subject to change. Primary threat will be wind gusts over 50kts and moderate/heavy rain which would cause mvfr vis. Winds outside the convection generally from the south to southeast around 10kts or so with some gusts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JBH AVIATION...99
Hazardous weather outlook, Jul 3, 1:32 PM MDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 132 PM MDT Mon Jul 3 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041945- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 132 PM MDT Mon Jul 3 2017 /232 PM CDT Mon Jul 3 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms are possible late this afternoon in far eastern Colorado spreading east across the remainder of the Tri- State area during the evening through about midnight. Damaging outflow winds to 70 mph will be the primary threat along with hail to around an inch in diameter and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Strong to severe thunderstorms are possible on Tuesday generally for areas north of Interstate 70. Large hail and damaging winds will be the main threats. Strong to severe thunderstorms are possible on Friday on into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from 5 PM MDT (6 PM CDT) through midnight MDT (1 AM CDT).
In the hours before
Special weather statement, Jul 3, 4:11 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Goodland KS 411 PM MDT MON JUL 3 2017 COZ091-032300- Kit Carson County CO- 411 PM MDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 500 PM MDT... At 411 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Seibert, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stratton. This includes Interstate 70 in Colorado between mile markers 417 and 420. LAT...LON 3940 10299 3957 10293 3952 10250 3926 10259 TIME...MOT...LOC 2211Z 285DEG 13KT 3947 10287 Lockhart
Special weather statement, Jul 3, 4:28 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Goodland KS
428 PM MDT MON JUL 3 2017
COZ090-032315-
Yuma County CO-
428 PM MDT MON JUL 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YUMA COUNTY UNTIL 515 PM
MDT...
At 428 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crook to near Lone Star to near Platner.
Movement was southeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Yuma, Eckley, Joes, Abarr, Heartstrong and Clarkville.
LAT...LON 4044 10233 3990 10236 3959 10266 3977 10280
4044 10278
TIME...MOT...LOC 2228Z 322DEG 36KT 4084 10283 4038 10285 4019 10304
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:46 PM MDT | Special Weather Statement | GLD | Kit Carson | 29 min |
| Jul 3, 4:11 PM MDT | Special Weather Statement | GLD | Kit Carson | 49 min |
| Jul 3, 4:28 PM MDT | Special Weather Statement | GLD | Yuma | 47 min |
| Jul 3, 4:45 PM MDT | Special Weather Statement | GLD | Cheyenne | 60 min |
| Jul 3, 5:10 PM MDT | Special Weather Statement | GLD | Kit Carson, Yuma | 50 min |
| Jul 3, 5:52 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.